Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Amitriptyline

I was on Amitriptyline-150mg and Topamax 100mg for at least a year for headaches.  Within the last three months I was put on Lexapro 10mg and Allerx PE also for my headaches.  My headaches are beginning to become under control with steroid injections and I am about to have sinus surgery.  My concern is that in the past year I have gained 35lbs.  I am a very active person who works out and also watches what I eat.  I don't know what to do.  I have gotten off of the Amitriptyline fully as of a week ago.  I no longer take Topamax(wow it can make you stupid!) I have been off of it for two months or so.  I stopped taking Lexapro two weeks ago.  What is going on??  Does this seem normal?  Thanks so much for you input.
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Topamax is a crazy stuff.  I was on it for a summer and I couldn't remember anything!   I'm a nurse and let me tell you, my boss actually thougth I was coming to work drunk because of the way I was acting.  Needless to say I stopped taking that medication shortly after.
The amitryptlyine was a terriable experiance for me as well.  The very first dose of 10mg (yes only 10mg!) I had blurred vision and I couldn't see anything other than colors for the half life of the medication.  
I'm so tired of the ER blowing me off as a drug seeker... I wish they knew what it felt like to have daily chronic headaches.  
I'm getting botox injections next month.  Hope it helps.  Good luck to you all.
Helpful - 0
Avatar universal
I can almost guarantee it was the Amitriptyline.  At least you stopped at 35 pounds - I gained 70lbs.  I stayed on it because the pain without it was SO bad.  Only about 25% of people who take it gain the weight but if you are one of them then there you go.

It will take a more than a week  to get it all out of your system but how old are you?  The younger, the faster the weight will come off.  I would blow off the weight loss until after the surgery.

Sorry to ask but do you go a healthy amount of a bowel movement everyday?  With this combination of meds I am betting you have alot of stuff in you.  Plus you are going to have surgery which will constipate you too.  I would ask the surgeon if you can start on a couple stool softeners a night for a while - depending on the answers to above.

By the time you are cleared from surgery, talk to the doc to make sure it is OK to workout and I bet you start losing weight soon.  I'm not a doc, just my two cents.
Helpful - 0

You are reading content posted in the Migraines and Headaches Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
1780921 tn?1499301793
Queen Creek, AZ
1756321 tn?1547095325
Queensland, Australia
Avatar universal
Trinity , TX
Learn About Top Answerers
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease